You need to talk to your doctor before you up the dose yourself.
The next dr's appt. is this Thursday, April 5th. I certainly will ask him whether I need to increase to one and a half tab, but I want others' exprience on this med. because somewhere in the Internet, I read one of side-effects taking Losartan Potassium is cramp and spasm in the leg.
Since I've already having Cramp/Spasm during sleep, I want to avoid to increase the side-effect as much as possible. I take the med. for cramp/spasm and it works well.
I'd appreciate it if someone would share the experience on this med.
My GP rx'ed Losartan Potassium 100 mg. one tab per day about two months ago. It was working good without significant side-effects. However, recently my HB is over 140-150 range. My question is: Should I increase LOSARTAN POTASSIUM 100 mg. one tab per day to one and half tab per day?
I took Cozaar (brand name) and losartan for several years, and it worked very well with no side effects that I could tell. I loved it. However, in the past few years, it just stopped working - completely. No matter how much I took, it was like taking a sugar pill. And my BP went soaring. (Like the price of that stuff, even the generic!!) And the higher doses (100mg and above) started to cause poor sleep and insomnia, still without affecting my high blood pressure.
The doctor switched me to an ACE (angiotensin converting enzyme) inhibitor (losartan is an angiotensin 2 receptor inhibitor - the end of the hypertension chain of causes). The ACE inhibitor definitely lowers my BP and it's much, MUCH cheaper! The only side effect for me is grogginess if I take over 10mg (which fortunately, I haven't had to do).
Hope this helps.
Last edited by Vocrinthedes; 04-28-2012 at 10:16 PM.
I wanted to know if losartan 100mg cause alopecia which is hair loss? I had been taking Atenolo 100mg for 5 years and I have had several side effects including severe hair loss, loss of apetite, mood swings. And Dr. just changed me over to losartan 100mg. Instead of Atenolol 10mg. What is your idea?
The following user gives a hug of support to Shell4u40: Vocrinthedes (05-23-2012)
According to the clinical studies I've read, hair loss was reported with losartan in less than 1% of the test subjects, which is so low that it suggests the hair loss could be due to something besides the losartan. I was already bald (genetic male pattern baldness) before I started losartan (Cozaar), but I didn't seem to lose any more hair on the sides and front than usual.
Atenolol's clinical results regarding hair loss seem to be the same as losartan's, but I did read that, independently, consumers have apparently reported hair loss more often. I've taken 12.5 mg (sometimes 25 mg) of atenolol a day for about 7 years now, just to lower my heart rate and occasional trembling, which this little dosage does very well, (but it does nothing for my blood pressure except maybe lower the systolic just a tad). That doesn't seem to have noticeably thinned my hair more than usual.
Personal note - I'm not a doctor nor am I an expert - but when I stopped taking even the small dosage of atenolol above "cold turkey", I had a bad withdrawal, a rebound of adrenalin I guess (since atenolol blocks the action of adrenalin), with a very high heart rate and trembling. I actually woke up in the morning hyperventilating, feeling like I had been running a marathon. Just 25 mg of atenolol on an empty stomach quickly ended that. I went back to 12.5 a night, which I can't seem to lower any more than that. Might not want to throw away all your atenolol.
By the way, I've been taking low-dose atenolol all during the time I've taken losartan, lotensin (benazepril), and xanax (alprazolam). I have a genetic anxiety disorder which tends to speed up my heart rate with any stress, and the doctor feels that 12.5 mg a day is probably "good for my heart".